- About this Journal
- Abstracting and Indexing
- Aims and Scope
- Annual Issues
- Article Processing Charges
- Articles in Press
- Author Guidelines
- Bibliographic Information
- Citations to this Journal
- Contact Information
- Editorial Board
- Editorial Workflow
- Free eTOC Alerts
- Publication Ethics
- Reviewers Acknowledgment
- Submit a Manuscript
- Subscription Information
- Table of Contents
Abstract and Applied Analysis
Volume 2012 (2012), Article ID 420721, 8 pages
Logarithmically Improved Regularity Criteria for a Fluid System with the Linear Soret Effect
1School of Mathematics and Information Science, Yantai University, Yantai 264005, China
2State Key Laboratory of Simulation and Regulation of Water Cycle in River Basin, China Institute of Water Resources and Hydropower Research, Beijing 100038, China
Received 27 July 2012; Accepted 21 August 2012
Academic Editor: Xinguang Zhang
Copyright © 2012 Minglei Zang and Xiaoyan Guan. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.
We consider the 3D fluid system with the linear Soret effect. We obtain a logarithmically improved regularity criterion in the BMO space.
1. Introduction and Main Results
In this paper, we consider the regularity of the following fluid system with the linear Soret effect: where denotes the fluid velocity vector field, is the scalar pressure, is the scalar temperature, and is the concentration field, , while , , and are the given initial velocity, initial temperature, and initial concentration, respectively, with . The term in (1.1) is the linear Soret effect (see page 102 in , [2####^~^~^~^~^~^####x2013;4]).
The question of global existence or blow-up in finite time of smooth solutions for the 3D incompressible Euler or Navier-Stokes equations has been one of the most outstanding open problems in applied analysis, as well as that for the 3D incompressible magnetohydrodynamics (MHD) equations. This challenging problem has attracted significant attention. In the absence of the global well-posedness, the development of blow-up or non-blow-up theory is of major importance for both theoretical and practical purposes.
Recently, Chan and Vasseur  and Zhou and Lei  proved some logarithmically improved regularity criterion for the 3D Navier-Stokes equations. Qiu et al.  obtained Serrin-type blow-up criteria of smooth solution for the 3D viscous Boussinesq equations. They showed that smooth solution for remains smooth at time , provided that the following condition holds: Motivated by the previous results on the regularity criteria of the fluid dynamics equations, the purpose of this paper is to establish a logarithmically improved regularity criterion in terms of the vorticity field for (1.1) in the BMO space, which is defined in Section 2.
Now we state our main results as follows.
Remark 1.3. In , authors researched the regularity for the 3D viscous Boussinesq equations under condition (1.4). However, when , (1.1) is the well-known Boussinesq system with zero viscosity, so our results improve result of .
2. Preliminaries and Lemmas
First, we recall some definitions and lemmas, which play an important role in studying the regularity of solution to partial differential equations.
Definition 2.1. denotes the space of functions of bounded mean oscillation of John and Nirenberg associated with the norm In order to prove Theorem 1.1, we need the following Gagliardo-Nirenberg inequality.
Lemma 2.2. There exists a uniform positive constant such that holds for all .
Lemma 2.3 (see ). There exists a uniform positive constant such that
Lemma 2.4 (see ). The following calculus inequality holds: with , and .
Lemma 2.5 (see ). In three-dimensional space, the following inequalities hold.
3. Proofs of the Main Results
In this section, we prove Theorem 1.1.
Proof of Theorem 1.1. Multiplying both the sides of the second equation of (1.1) by and the third equation of (1.1) by , respectively, and integrating by parts over , we obtain
Combining (3.1) with (3.2), and using Gronwall's inequality, we infer that
Multiplying both the sides of the first equation of (1.1) by , and integrating by parts over , by (3.3), we get which implies
Next we go to estimate -norm of , and . Multiplying the first equation, the second equation and the third equation of (1.1) by , , and , respectively, then integrating by parts over , we deduce that Now combining (3.6), (3.7) with (3.8) and using Gronwall's inequality, we obtain Noting (1.4), one concludes that for any small constant , there exists such that Set where .
It follows from (3.9), (3.10), and Lemma 2.3 that where depends on , and is an absolute positive constant.
Finally we go to estimate for -norm of , , and . Applying the operation on both the sides of the first equation of (1.1), then multiplying , and integrating by parts over , by (2.4), (3.12), H####^~^~^~^~^~^####xf6;lder's inequality, and Young's inequality, we have
Similarly, by (2.4), H####^~^~^~^~^~^####xf6;lder's inequality, and Young's inequality, we obtain
Combining Lemma 2.5, Young's inequality with (3.12), we deduce
Using Lemmas 2.2 and 2.5, Young's inequality, and (3.12), we obtain
Inserting the above estimates and into (3.14), we get provided that , which can be achieved by the absolute continuous property of integral (1.4).
Similarly, for the -equation, we have Combining (3.13), (3.17) with (3.18), we easily conclude that
By Lemma 2.3 and (3.19), we infer that Using Gronwall's inequality, we have
Therefore, can be bounded provided that
This completes the proof of Theorem 1.1.
In this section, we give the following local well-posedness of the system (1.1).
Theorem A.1 (local well-posedness). Let , and . Then there exist and a unique solution of the system (1.1) such that
- B. Straughan, The Energy Method, Stability, and Nonlinear Convection, vol. 91, Springer, New York, NY, USA, 2ND edition, 2004.
- M. Malashetty, I. Pop, P. Kollur, and W. Sidrama, “Soret effect on double diffusive convection in a Darcy porous medium saturated with a couple stress fluid,” International Journal of Thermal Sciences, vol. 53, pp. 130–140, 2012.
- M. S. Malashetty, I. S. Shivakumara, and S. Kulkarni, “The onset of convection in a couple stress fluid saturated porous layer using a thermal non-equilibrium model,” Physics Letters A, vol. 373, no. 7, pp. 781–790, 2009.
- F. Xu and J. Yuan, “Global well-posedness for a fluid system with the linear Soret effect,” submitted.
- J. T. Beale, T. Kato, and A. Majda, “Remarks on the breakdown of smooth solutions for the 3-D Euler equations,” Communications in Mathematical Physics, vol. 94, no. 1, pp. 61–66, 1984.
- H. Kozono and Y. Taniuchi, “Limiting case of the Sobolev inequality in BMO, with application to the Euler equations,” Communications in Mathematical Physics, vol. 214, no. 1, pp. 191–200, 2000.
- J. Fan and Y. Zhou, “A note on regularity criterion for the 3D Boussinesq system with partial viscosity,” Applied Mathematics Letters, vol. 22, no. 5, pp. 802–805, 2009.
- C. H. Chan and A. Vasseur, “Log improvement of the Prodi-serrin criteria for Navier-Stokes equations,” Methods and Applications of Analysis, vol. 14, no. 2, pp. 197–212, 2007.
- Y. Zhou and Z. Lei, “Logarithmically improved regularity criterion for Euler and Navier-Stokes equations,” Preprint.
- H. Qiu, Y. Du, and Z. Yao, “Serrin-type blow-up criteria for 3D Boussinesq equations,” Applicable Analysis, vol. 89, no. 10, pp. 1603–1613, 2010.
- T. Kato and G. Ponce, “Commutator estimates and the Euler and Navier-Stokes equations,” Communications on Pure and Applied Mathematics, vol. 41, no. 7, pp. 891–907, 1988.
- Y. Z. Wang, L. Hu, and Y. X. Wang, “A Beale-Kato-Madja criterion for magneto-micropolar fluid equations with partial viscosity,” Boundary Value Problems, vol. 2011, Article ID 128614, 11 pages, 2011.
- C. Wang and Z. Zhang, “Global well-posedness for the 2-D Boussinesq system with the temperature-dependent viscosity and thermal diffusivity,” Advances in Mathematics, vol. 228, no. 1, pp. 43–62, 2011.